MAUDE Adverse Event Report: ABBOTT ZEPHYR XL DR; PULSE GENERATOR, PERMANENT, IMPLANTABLE

ABBOTT ZEPHYR XL DR; PULSE GENERATOR, PERMANENT, IMPLANTABLE
Model Number 5826
Medical Device Problem Codes Failure to Disconnect (2541); Contamination of Device Ingredient or Reagent (2901)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
During a routine device exchange, the ventricular lead was not able to be removed from the header of the device.A white substance was visually observed on the set screw.The ventricular lead was broken and was removed from the header of the device.The device was explanted and replaced to resolve this event.The patient was stable.
 
Additional Manufacturer Narrative
The reported event of cannot untighten the ventricular (v-) setscrew to remove the lead was confirmed.Analysis revealed that calcified blood was filling the (v-) setscrew inset, preventing the wrench from engaging it.Wrenches cannot penetrate calcified blood so the wrench can only be partially inserted into the setscrew inset.Since the wrench cannot engage the inset, it will slip around in the inset and strip that portion of the inset it is in contact with without untightening the setscrew.In lab testing the calcified blood was removed from the setscrew inset.The wrench could then fully insert and engage the inset to untighten and tighten the setscrew normally.The blood came through a hole punched out through the septum by the user of the torque wrench at time of implant.

Brand Name
ZEPHYR XL DR
Common Device Name
PULSE GENERATOR, PERMANENT, IMPLANTABLE
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer Contact
navpreet singh
15900 valley view court
sylmar, CA 91342
MDR Report Key23526132
Report Number2017865-2025-1004582
Device Sequence Number13046601
Product Code NVZ
UDI-Device Identifier05414734501620
UDI-Public(01)05414734501620(10)3298752(17)120731
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2012
Device Model Number5826
Device Lot Number3298752
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date11/11/2025
Supplement Report FDA Received Date01/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown